Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hair Loss/breakage
Aug 13, 2001

Dear Doctor, I am a 39 year old asian men living with HIV for the past 7 years. I am on Abacavir, nelfinavir and Delaviridine and have an undetectable viral load and Cd4 count of >700. My problem is that although I have no family history of male pattern baldness, I recently noticed my hair is always dry and there were breakage everywhere near the base, causing my hair to thin. I don't at all think its genetic, rather the side effect of the combination treatment I am taking. My question is, is there anything I can do or use to treat this problem. Thank you and I look forward to some advise.

Australia

Response from Dr. Fisher

I've not heard of this being related to the meds you are on. There have been reports of hair/nail problems with indinavir. I would recommend you see a dermatologist. Ideally a dermatologist with HIV-patient experience. AF


Previous
lipodistrophy-androgel
Next
New Fill in NYC

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement